Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 16, 2009, 6:17 PM CDT for Walthall County, Mississippi. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 6:17 PM CDT (23:17 UTC)
- Expired
- May 16, 2009, 8:03 PM CDT
- In force
- 106 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2345 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 162317
FFWLIX
MSC147-170215-
/O.NEW.KLIX.FF.W.0016.090516T2317Z-090517T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 PM CDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 915 PM CDT
* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. ONE AND ONE
HALF TO THREE INCHES OF RAIN HAS FALLEN IN THE LAST HOUR FROM STRONG
THUNDERSTROMS OVER MUCH OF WALTHALL COUNTY AROUND TYLERTOWN AND
DEXTER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYLERTOWN...SALEM AND DEXTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3134 9007 3135 9005 3132 9003 3119 9002
3118 9000 3115 9000 3114 8994 3109 8991
3108 8987 3102 8982 3102 9026 3136 9025
3136 9011
$$1 follow-up statement
000
WGUS74 KLIX 170103
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
803 PM CDT SAT MAY 16 2009
MSC147-170112-
/O.CAN.KLIX.FF.W.0016.000000T0000Z-090517T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALTHALL MS-
803 PM CDT SAT MAY 16 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WALTHALL COUNTY...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN FALLING OVER MUCH OF WALTHALL
COUNTY...HOWEVER...NO FLOODING WAS REPORTED FROM THE VERY HEAVY RAIN
THAT OCCURRED EARLIER. CREEKS AND STREAMS MAY BE NEAR OR STILL RISE
TO NEAR BANKFULL...SO MOTORISTS AND PEDESTRIANS SHOULD USE CAUTION
IN LOW WATER CROSSING AREAS UNTIL THE RAIN HAS ENDED.
LAT...LON 3134 9007 3135 9005 3132 9003 3119 9002
3118 9000 3115 9000 3114 8994 3109 8991
3108 8987 3102 8982 3102 9026 3136 9025
3136 9011
$$
22/TDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:20 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 16, 3:20 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 320 PM CDT SAT MAY 16 2009 .SHORT TERM... AIR MASS THUNDERSTORMS SEEM TO BE THE ORDER OF THE DAY. IN THE ABSENCE OF LARGE SCALE FORCING...DIFFERENTIAL HEATING IS PLAYING A KEY ROLE IN THEIR GENESIS. THEY HAVE FORMED ALONG LAKE BREEZE...SEA BREEZE BOUNDARIES AND ARE CURRENTLY MOVING INLAND. ONCE SURFACE HEATING SHUTS DOWN...THESE THUNDERSTORMS SHOULD DISSIPATE. .LONG TERM... ON THE OTHER HAND THE LONG TERM WEATHER WILL BE DOMINATED BY LARGE SCALE CONDITIONS. A COLD FRONT IS APPROACHING THE ARLATEX REGION THIS EVENING. THIS COLD FRONT AND ITS ASSOCIATED UPPER LEVEL THROUGH WILL MOVE FROM OKLAHOMA AND TEXAS TO THE GULF COASTAL AREA LATE TONIGHT AND THEN SLOWLY INTO THE LOUISIANA AND MISSISSIPPI COASTAL WATERS SUNDAY AND SUNDAY NIGHT. THE SKY WILL CLEAR AND COOLER TEMPERATURES BE THE RULE MONDAY AND TUESDAY WITH LOWS FALLING INTO 50S AT NIGHT AND IN THE UPPER 70S TO AROUND 80. BEYOND TUESDAY...LONG RANGE MODELS SHOW PART OF THE UPPER LEVEL TROUGH ASSOCIATED WITH THE COLD FRONT GETTING CUT OFF IN THE SOUTHEAST GULF. IT IS POSSIBLE THAT THE CUT OFF LOW COULD MERGE WITH A WEAK UPPER LEVEL LOW PRESSURE SYSTEM THAT IS EXPECTED TO DRIFT NORTHWEST FROM THE CARIBBEAN LATER THIS WEEK. ANY POTENTIAL DEVELOPMENT OF A SURFACE LOW ASSOCIATED WITH THIS UPPER LEVEL SYSTEM WILL BE SLOW TO OCCUR. CONFIDENCE IS NOT HIGH AT THIS TIME. WE WILL CONTINUE TO WATCH THIS SITUATION CAREFULLY. THE ONLY CHANGE MADE TO THE LONG RANGE GRIDS WAS TO BRING IN MORE CLOUDS ASSOCIATED WITH THE UPPER LOW WHICH MOST MODELS MOVE TOWARDS THE NORTHERN GULF COAST LATE THIS WEEK. OTHERWISE HAVE NOT MADE ANY CHANGES TO THE LONG RANGE CHANCE OF RAIN AND WEATHER GRIDS. && .AVIATION... ...00Z TAF ISSUANCE... LARGE CLUSTER OF STORMS FORMED OVER DOWNTOWN NEW ORLEANS AND HAS EXPANDED TO NEAR KMSY. DOWNBURST CHARACTERISTICS INDICATED WITH THESE STORMS ALONG WITH QUICK DUMPS OF RAIN. GUSTS OUTSIDE OF DOWNBURSTS HAVE BEEN AROUND 20 KT BUT PROBABLY CLOSER TO 40-50KT UNDER BURST FOOT. FRONTAL PASSAGE EXPECTED OVERNIGHT WITH WIND SHIFT THRU ALL TERMINALS BEFORE 12Z. 24/RR && .MARINE... FLOW CONTINUES TO BE LIGHT SOUTHEAST THIS AFTERNOON BUT A WIND SHIFT IS EXPECTED TO TAKE PLACE LATE MORNING OR EARLY AFTERNOON ACROSS THE COASTAL WATERS WITH STRONG LATE SEASON COLD FRONT. SMALL CRAFT ADVISORY WINDS AND SEAS LIKELY TO EVOLVE FOR MONDAY AND TUESDAY. UPPER LEVEL LOW PRESSURE SYSTEM STILL LOOKS TO MOVE INTO THE GULF LATER IN THE WEEK AND MAY TRANSLATE DOWN TO A SURFACE FEATURE WITH TRANSITIONAL TROPICAL CHARACTERISTICS. UNCERTAINTY STILL EXISTS WITH THIS SYSTEM BUT WILL PROBABLY BE THE MAIN INFLUENCE ON THE FORECAST IN THE UPCOMING WEEK. 24/RR && .PRELIMINARY POINT TEMPS/POPS... MCB 65 74 52 77 / 50 60 10 10 BTR 66 76 54 78 / 50 60 10 10 MSY 69 77 60 76 / 40 60 30 10 GPT 67 77 57 77 / 50 60 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 16, 11:00 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT MAY 16 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-171600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. ISOLATED STORMS COULD BECOME STRONG TO SEVERE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THESE SHOWERS AND THUNDERSTORMS WILL BE VERY SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY RAIN IN A FEW LOCATIONS. MINOR TO MODERATE RIVER FLOODING ON THE MISSISSIPPI RIVER WILL CONTINUE AT RED RIVER LANDING...BATON ROUGE...AND DONALDSONVILLE. MINOR FLOODING WILL CONTINUE ON THE ATCHAFALAYA RIVER AT MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE INTO THE AREA ON SUNDAY. AHEAD OF THE FRONT...STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE MORNING AND EARLY AFTERNOON HOURS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. NORTH TO NORTHEAST WINDS BEHIND THE FRONT MAY PRODUCE SMALL CRAFT CONDITIONS AS EARLY AS SUNDAY NIGHT OVER THE TIDAL LAKES AND COASTAL WATERS. THESE CONDITIONS WILL LIKELY CONTINUE THROUGH AT LEAST TUESDAY. MINOR TO MODERATE RIVER FLOODING ON THE MISSISSIPPI RIVER WILL CONTINUE AT RED RIVER LANDING...BATON ROUGE...AND DONALDSONVILLE. MINOR FLOODING WILL CONTINUE ON THE ATCHAFALAYA RIVER AT MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. LOW PRESSURE IS EXPECTED TO DEVELOP OVER SOME PORTION OF THE CENTRAL OR EASTERN GULF OF MEXICO TOWARD THE END OF THE WEEK. DEPENDING ON THE LOCATION AND STRENGTH OF THE LOW...SMALL CRAFT ADVISORY CONDITIONS MAY RETURN TO THE LOCAL COASTAL WATERS. LATER FORECASTS WILL REFINE THE DETAILS OF THE WEATHER ASSOCIATED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 3:23 PM CDT, 2 hours 54 minutes before
LAZ049-057-059-162115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 323 PM CDT SAT MAY 16 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JAMES PARISH...ASCENSION PARISH...LAFOURCHE PARISH... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 13 MILES NORTH OF THIBODAUX...OR ABOUT 4 MILES SOUTHEAST OF CONVENT...MOVING NORTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... CONVENT BY 335 PM... LUTCHER AND GRAMERCY BY 350 PM... 6 MILES SOUTHEAST OF SORRENTO BY 415 PM... THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 24/RR
Special weather statement, May 16, 3:58 PM CDT, 2 hours 19 minutes before
LAZ049-050-057-162145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 PM CDT SAT MAY 16 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING LIVINGSTON PARISH...ST. JAMES PARISH...ASCENSION PARISH... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES EAST OF GONZALES...OR ABOUT 6 MILES EAST OF SORRENTO...MOVING NORTH AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... WHITEHALL BY 425 PM... 9 MILES SOUTHEAST OF WALKER BY 445 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 24/RR
Special weather statement, May 16, 4:44 PM CDT, 1 hour 33 minutes before
LAZ050-058-060-162230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 444 PM CDT SAT MAY 16 2009 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING LIVINGSTON PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAPLACE...OR ABOUT OVER LAPLACE...MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT MARSH AND SWAMPLAND AREAS OF THE INDICATED PARISHES NEAR INTERSTATES 10 AND 55. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 16, 4:47 PM CDT, 1 hour 30 minutes before
MSZ077-162230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 447 PM CDT SAT MAY 16 2009 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF POPLARVILLE...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 16, 5:33 PM CDT, 44 minutes before
LAZ038>040-MSZ071-162315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 533 PM CDT SAT MAY 16 2009 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...WALTHALL COUNTY...ST. TAMMANY PARISH... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...SOME STRONG...ALONG A LINE EXTENDING FROM 19 MILES NORTH OF FRANKLINTON NEAR TYLERTOWN...TO AMITE. THE LINE WAS NEARLY STATIONARY. STORMS TO THE WEST OF TYLERTOWN AND NEAR WILMER MAY SOON BECOME SEVERE. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ROBERT...FRANKLINTON...FOLSOM...ENON...AND DEXTER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22/TD
Special weather statement, May 16, 5:55 PM CDT, 22 minutes before
LAZ048-050-162345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 555 PM CDT SAT MAY 16 2009 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING LIVINGSTON PARISH...EAST BATON ROUGE PARISH... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF DENHAM SPRINGS. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WESTMINSTER AND OAK HILLS PLACE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:15 PM CDT | Areal Flood Advisory | LIX | Wilkinson | 72 days |
| May 16, 5:17 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 43 min |
| May 16, 5:50 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 40 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.